MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40(TM). SHORT FEMORAL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40(TM). SHORT FEMORAL; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 0580-1-044
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 11/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The patient presented at our emergency department on (b)(6) 2025.He had been experiencing exertion-dependent pain in his right hip for approximately three weeks following total hip replacement.He could not recall any trauma.An outpatient examination revealed a shaft fracture of the prosthesis.The patient was admitted to the orthopedic surgery department.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed via evaluation of the returned device.Method & results: -product evaluation and results: visual inspection: visual inspection & material analysis: review of the exeter stem, catalogue # 0580-1-044, lot code g8373911 confirmed fracture through the mid-stem region.Characterisation using stereo microscopy and scanning electron microscopy confirmed fracture to have propagated in fatigue.No manufacturing or material related defects were observed on the device surfaces examined.-clinician review: a review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient underwent a cemented exeter femoral prosthesis implantation along with a screw type cementless cup with a ceramic head since i was able to review xrays with the implant in place.I cannot confirm the date because no information is given other than the implantation and explanation dates in the product inquiry.Similarly i can only confirm that the patient had a revision procedure since i was able to review x-rays with a revision implant in place but i cannot confirm the date or any other details.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of femoral prosthesis fracture are multifactorial including surgical technique factors and patient factors including activity level, lifestyle and bmi.In this case i believe this primary implant was used in a revision fashion and was inserted penetrating the femoral cortex.This can contribute to the event.With the information provided i would not necessarily assign any causality to the implant itself unless the implant was examined by stryker engineers and found to be defective.The distal cement was grade a and the proximal cement was grade b which could lead to a stress riser." -product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fracture of the exeter stem.A review of the provided medical records by a clinical consultant indicated: "confirmation of event: i can confirm that the patient underwent a cemented exeter femoral prosthesis implantation along with a screw type cementless cup with a ceramic head since i was able to review xrays with the implant in place.I cannot confirm the date because no information is given other than the implantation and explanation dates in the product inquiry.Similarly i can only confirm that the patient had a revision procedure since i was able to review x-rays with a revision implant in place but i cannot confirm the date or any other details.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of femoral prosthesis fracture are multifactorial including surgical technique factors and patient factors including activity level, lifestyle and bmi.In this case i believe this primary implant was used in a revision fashion and was inserted penetrating the femoral cortex.This can contribute to the event.With the information provided i would not necessarily assign any causality to the implant itself unless the implant was examined by stryker engineers and found to be defective.The distal cement was grade a and the proximal cement was grade b which could lead to a stress riser." visual inspection & material analysis: review of the exeter stem, catalogue # 0580-1-044, lot code g8373911 confirmed fracture through the mid-stem region.Characterisation using stereo microscopy and scanning electron microscopy confirmed fracture to have propagated in fatigue.No manufacturing or material related defects were observed on the device surfaces examined.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
EXETER V40(TM). SHORT FEMORAL
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
anna ryan
raheen business park
limerick NA
EI   NA
61498200
MDR Report Key23802373
Report Number0002249697-2025-01471
Device Sequence Number7686069
Product Code LPH
UDI-Device Identifier04546540509048
UDI-Public04546540509048
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0580-1-044
Device Lot NumberG8373911
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2025
Supplement Date Received by Manufacturer04/01/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date04/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age70 YR
Patient SexUnknown
Patient Weight80 KG
Patient RaceWhite